MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US PFC*SIGMA A/P CVD TB 8MM,SZ 5; SIGMA KNEE PRIMARY : KNEE TIBIAL INSERT

DEPUY ORTHOPAEDICS INC US PFC*SIGMA A/P CVD TB 8MM,SZ 5; SIGMA KNEE PRIMARY : KNEE TIBIAL INSERT
Model Number 96-0660
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); No Code Available (3191)
Date of Event 06/17/2013
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
On (b)(6) 2013, the patient underwent a primary left knee arthroplasty due to osteoarthritis.Depuy sigma knee implanted with three depuy cement products.The surgeon noted after cementation of the all-poly tibia, there was some bleeding from a lateral side of the joint in the lateral gutter.The site was inspected, and it was found to be inferolateral geniculate artery with bleeding.Multiple attempts were made to cauterize the bleed, but although the bleeding slowed significantly the surgeon was unable to get it completely with the knee in extension or in flexion.The surgeon elected to explant the tibial component to gain access to the bleeder, so the all-poly tibial tray was removed with an oscillating saw and stem lifted out of the cement mantle.The surgeon was able to isolate the anterolateral geniculate artery, and this was cauterized.The previous cement mantle was left in place and a new batch of depuy cement was used to implant a newly opened all-poly tibial component.Blood loss was estimated at 600 ml during the procedure.There is no evidence of blood transfusion nor intervention after cauterization.Doe: (b)(6) 2013.Left knee.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : no device associated with this report was received for examination.A worldwide complaint database search found no other related reported incidents against the provided product code/lot number combination since release for distribution.Based on previous investigations, this complication of joint replacement is unlikely to have been the result of a device failing to meet required specifications.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.

Common Device Name
SIGMA KNEE PRIMARY : KNEE TIBIAL INSERT
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
MDR Report Key10535139
Report Number1818910-2020-20056
Device Sequence Number2793333
Product Code JWH
UDI-Device Identifier10603295233565
UDI-Public10603295233565
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K943462
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2013
Reporter Type Manufacturer
Report Source health professional,study
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/31/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/31/2017
Device Model Number96-0660
Device Catalogue Number960660
Device Lot NumberD12121383
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/31/2020
Supplement Date Received by Manufacturer10/14/2020
Initial Report FDA Received Date09/15/2020
Supplement Report FDA Received Date10/14/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PFC*SIGMA A/P CVD TB 8MM,SZ 5; PFC*SIGMA A/P CVD TB 8MM,SZ 5; PFC*SIGMA C/R NPOR FEM LT SZ6; PFC*SIGMA/OV/DOME PAT 3PEG,41; SMARTSET MV 40G - EO; SMARTSET MV 40G - EO; SMARTSET MV 40G - EO; PFC*SIGMA A/P CVD TB 8MM,SZ 5; PFC*SIGMA A/P CVD TB 8MM,SZ 5; PFC*SIGMA C/R NPOR FEM LT SZ6; PFC*SIGMA/OV/DOME PAT 3PEG,41; SMARTSET MV 40G - EO; SMARTSET MV 40G - EO; SMARTSET MV 40G - EO
Outcome Attributed to Adverse Event Required Intervention;
Patient Age64 YR
Patient Weight126